Alert archive / Texas / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 231, NWS San Angelo, TX

June 10, 2005Jones County, Taylor County, Texas

NWS San Angelo, TX issued this severe thunderstorm warning at Jun 10, 2005, 3:21 PM CDT for Jones County, Taylor County, Texas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 10, 2005, 3:21 PM CDT (20:21 UTC)
Expired
Jun 10, 2005, 4:00 PM CDT
In force
39 min
Issued by
NWS San Angelo, TX
Area
Counties, with a storm outline in the text

Counties Jones County, TX, Taylor County, TX

The radar

The Dyess AFB radar (KDYX), 59 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 10, 3:10 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 8.4 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2005-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3111 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2005-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 145 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3111 J/kg
Mixed-layer CIN
-109 J/kg
Mixed-layer LCL
738 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
145 m²/s²
0-3 km storm-relative helicity
131 m²/s²
Significant tornado parameter
1.1
Supercell composite
4.1

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 2:30 PM CDT, 51 minutes earlier.

Area forecast discussion, Jun 10, 2:30 PM CDT, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
230 PM CDT FRI JUN 10 2005

.SHORT TERM...
UPPER TROUGH AXIS BISECTING NEW MEXICO THIS AFTERNOON WITH A
SURFACE LOW OVER SOUTHEASTERN NEW MEXICO AND A COLD FRONTAL
BOUNDARY EXTENDING FROM THE SURFACE LOW ACROSS THE NORTHERN
PANHADLE. A DRY LINE EXTENDS FROM FAR WEST TEXAS NORTHWARD THROUGH
EASTERN NEW MEXICO. ONGOING THUNDERSTORM ACTIVITY FROM THE CONCHO
VALLEY NORTH INTO THE PANHANDLE IS ASSOCIATED WITH AN UPPER LEVEL
DISTURBANCE IN ADVANCE OF THE MAIN UPPER TROUGH AXIS WEST OF THE
AREA. THIS STRONGER SYSTEM WILL MOVE EAST INTO THE SOUTHERN
PANHANDLE THIS AFTERNOON AND EVENING. EVEN THOUGH THE ATMOSPHERE
HAS MODIFIED AS THE RESULT OF THE ONGOING RAINFALL...THERE WILL
REMAIN MORE THAN ENOUGH INSTABILITY OVER THE AREA ASSOCIATED WITH
THE APPROACHING SHORTWAVE TROUGH TO KICK OFF SEVERE THUNDERSTORM
ACTIVITY INITIALLY IN THE VICINITY OF THE TRIPLE POINT ON THE
TEXAS NEW MEXICO BORDER ON THE NOSE OF THE LLJ. ANY STORMS THAT DO
DEVELOP WILL TRACK NORTHEAST POSSIBLY AFFECTING THE WESTERN BIG
COUNTRY AND WESTERN CONCHO VALLEY THROUGH THIS EVENING. THE
PRIMARY THREAT WILL BE EXTREMELY LARGE HAIL...DAMAGING WINDS AND
ISOLATED TORNADOES THROUGH TONIGHT.

.LONG TERM...
ANOTHER SHORTWAVE TROUGH WILL APPROACH THE AREA ON SATURDAY AND
TRANSITION EAST OF THE AREA BY SUNDAY NIGHT BRINGING A SLIGHT
CHANCE OF THUNDERSTORMS OVER THE BIG COUNTRY THROUGH SUNDAY. UPPER
RIDGE WILL BUILD INTO THE AREA THROUGH THE COMING WEEK WITH
AFTENOON TEMPS SLIGHTLY ABOVE AVERAGE THROUGH THE PERIOD. WILL NOT
MENTION CHANCE OF RAINFALL DURING THE PERIOD EVEN THOUGH MODELS
INDICATE A POSSIBILITY ASSOCIATED WITH A COLD FRONT PUSHING FAR
ENOUGH SOUTH ON WEDNESDAY TO WARRANT A CHANCE. WITH SOME
UNCERTAINTY THIS FAR OUT...WILL WAIT FOR FURTHER MODEL RUNS BEFORE
INCLUSION OF PRECIP.

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE      71  93  72  95 /  30  30  30  20
SAN ANGELO   72  93  73  96 /  30  20  20  10
JUNCTION     72  91  71  94 /  30  20  20  10

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
TX...NONE.

&&

99/15
Hazardous weather outlook, Jun 10, 1:56 PM CDT, 1 hour 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
156 PM CDT FRI JUN 10 2005

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-140-
154-155-168>170-111842-
BROWN-CALLAHAN-COKE-COLEMAN-CONCHO-CROCKETT-FISHER-HASKELL-IRION-
JONES-KIMBLE-MASON-MCCULLOCH-MENARD-NOLAN-RUNNELS-SAN SABA-
SCHLEICHER-SHACKELFORD-STERLING-SUTTON-TAYLOR-THROCKMORTON-TOM GREEN-
156 PM CDT FRI JUN 10 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL TEXAS.

.DAY ONE... THIS AFTERNOON THROUGH TONIGHT

ALTHOUGH THUNDERSTORMS THIS MORNING HAVE STABILIZED THE ATMOSPHERE
SOME...ADDITIONAL DESTABILIZATION IS EXPECTED TO OCCUR AS AN UPPER
LEVEL DISTURBANCE APPROACHES. ADDITIONAL THUNDERSTORMS WILL LIKELY
FORM IN THE SUNNY AREAS OF THE PERMIAN BASIN THROUGH LATE AFTERNOON.
GIVEN THE INCREASED INSTABILITY AND WIND SHEAR...ANY STORMS THAT MOVE
INTO OR FORM OVER WEST CENTRAL TEXAS THIS AFTERNOON WILL HAVE A
CHANCE TO BECOME SEVERE. THIS SEVERE THREAT WILL LAST THROUGH THE
LATE EVENING...INTO THE EARLY OVERNIGHT HOURS. THE MAIN SEVERE
WEATHER THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. THERE WILL
BE A RISK OF ISOLATED TORNADOS...PARTICULARLY NORTHWEST OF A
STERLING CITY TO HASKELL LINE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY

ISOLATED AFTERNOON AND EARLY EVENING THUNDERSTORMS WILL LIKELY
OCCUR OVER WEST TEXAS...NEAR THE DRYLINE. A FEW STORMS MAY DRIFT
INTO WEST CENTRAL TEXAS.  GIVEN THE EXPECTED AMOUNT OF
INSTABILITY...SEVERE THUNDERSTORMS CANNOT BE RULED OUT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THROUGH LATE EVENING.

In the hours before

Local storm report, Jun 10, 2:52 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
252 PM CDT FRI JUN 10 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0247 PM     TSTM WND DMG     5 S BLACKWELL           32.01N 100.32W
06/10/2005                   COKE               TX   TRAINED SPOTTER

            TREE LIMBS DOWN

&&

14

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 11:50 AM CDTFlash Flood WarningSJTCrockett115 min
Jun 10, 2:02 PM CDTSevere Thunderstorm WarningSJTIrion, Sterling, Tom Green42 min
Jun 10, 2:35 PM CDTSevere Thunderstorm WarningSJTCoke, Runnels29 min

Nearby

Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.